hot flashes/cold night sweats, and throbbing breast!

by Tina
(Granger, IN , USA)

Hi, I am so thankful to have found your site! I am at my wit's end with these hot/cold soaking chilling sweats day and night. I had blood levels done, and my estradiol was 11pg/ml and progesterone 1 ng/ml, when on no BHRT.
My Dr. prescribed a compounded cream of 25 mg prog; o.5 mg estradiol; 0.5 mg estriol /gm to use 1 gm., once or twice a day. Disaster from day 1, with 1/4 dose; bloating, worse sweating, crying, depression,acne and still throbbing breast pain. I eventually gave up with this as I had previously used BHRT,( from another Dr.) but with much more progesterone( 100mg), and estradiol 0.3mg: estriol 1.2mg. These were oral caps, and were very effective. I feel the cream has way too much estrogen for me to risk with my history of breast cancer.
I saw a menopause specialist who agreed that she thought I needed more progesterone, so have been taking 100mg/caps, 1/day. Hot sweats etc are marginally better, and altho' the nasty symptoms from the cream have gone, the breast throbbing still remains and wakes me up once or more /night-v. painful.
Before I go further I should explain that I have had a double mastectomy, and reconstruction, so my 'breasts' are flaps of abdominal fat, but now they're throbbing regardless!!!( have had them checked-no issues).
I'm thinking I should increase the progesterone caps to 2/day at least and stay away from estrogen completely, but would really value another opinion. I am post-menopausal(60), and am confused as to what is a safe level of estrogen and progesterone for me.
Any advice would be so very much appreciated! Thanks:-)

Comments for hot flashes/cold night sweats, and throbbing breast!

Click here to add your own comments

Jan 24, 2016
Night sweats
by: Diane

Tina~
Wow! You have been through so much! Okay first thing.. You need to switch to cream progesterone and be dosed at 200mg atleast. Hot flashes improve at the higher doses. Mine have improved with 300mg daily. I split the dose 100mg am, 100mg afternoon, 100mg before bed. Be aware of estrogen dominance initially. It can last a while so please read the page on Estrogen Dominance.
Keep us posted. I hope you feel better soon!
Blessings,
Diane

Jan 24, 2016
hot flashes/cold night sweats, and t hrobbing breast!
by: RJ

Hello Tina!
I cannot say why your breast would be so sore with a double mastectomy. Other than all the nerve endings are still in place and will be subjected to the ill effects of estrogen dominance. Iodine deficiency will cause sore breast too. I use Lugol's and I know Wray has recommended women put it directly on their breasts when so very sore. What I can say is you are taking too little of progesterone in the wrong form also. You are taking 100mg and when we ingest that only 10% is utlized by our bodies. So that means you really are only getting 10mg of progesterone a day which is causing estrogen to go wild inside your body. Giving you all these symptoms. If your breast cancer was estrogenic then you are full of nice estrogen molecules just buzzing around your body trying to make you miserable. If that progesterone is prometrium, I would open that capsule and put it in a good non-chemical lotion and rub it into your body...on the breast since t hey hurt. But to get rid of hot flashes and the like you will need at least 400mg a day to see that symptom subside. Be patient, it's trial and error for everyone. What works for me may not work for you and so on. Up until symptoms subside...linger there for a few months and then gradually come down until you are at a level that things are under control. I have been on 300-1,000 mg a day non-stop for four years and currently am at 500mg a day for over a month. Have faith...there is relief down the road for you! God Bless! RJ

Jan 25, 2016
Thank-you!
by: Tina

Diane and RJ-thanks so much for your comments and advice-it's v. much appreciated.
The breast throbbing is a real mystery as there are NO nerves; all the breast tissue in that area was removed and none have ever grown back; the area is usually numb.Funnily enough Lugols iodine was the only other thing that caused this throbbing, which puzzles me, unless I was really low on progesterone then also, and so it stimulated the receptors also.
The prog. caps I have atm, unfortunately are not Prometrium, but a compounded timed -release powder in a cap.-ugh!
I have used Prometrium and asked my Dr. to prescribe it after Xmas as we'd finally met our deductible, but at the time he said I needed more estrogen! The menopause expert I saw next said the prog. caps I have now were the same but cheaper. They were cheaper, somewhat, but the same-no!
What is the purest most effective form of progesterone cream I could use, minus the parabens if possible please? It seems the local Drs/pharmacists who prescribe hormones are all about supporting the local compounding pharmacy and when I get something from there I have no idea whatsoever of the ingredients!!!
Again many thanks!

Jan 26, 2016
hot flashes/cold night sweats, and t hrobbing breast!
by: RJ

Hello Tina!
Look at the top of your screen at the pulldowns. Click on Progesterone Cream and you will find Natpro. It's the best, more progesterone than others out there, but most important no nasties...all natural.
God Bless! RJ

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...